Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking a second drug holiday with just Trizivir
Feb 21, 2009

I am taking this 2nd drug holiday after being undetectable for 10 years with diffferent meds with an average of 800 T-cells. My first drug holiday in 2000 was due severe stomach pain after taking Viracept and Combivir. It took three years for my T-cells to drop to 400 and vireal load to 72,000. (Diagnosed with 600 T-cells/76000 in 1997. After trying combinations of drugs, I can only tolerate so far Trizir which I have been taking till now. My previous two doctors did not prescribe INH since I was TB-positive in 1997 but chest x-ray is normal. My third and current doctors is now recommending INH. Is it now necessary after all these years. And if so, can I take a second drug holiday so that my liver would be taxed to limit in terms of known possible side effects?

Response from Dr. McGowan

I would not recommend a drug holiday if you need to use INH prophylaxis. If your virus is suppressed with Trizivir, I would stick with it. You should have your liver monitored by blood tests while you are on the INH. Also, do not drink alcohol while you are on INH, it can cause a very severe reaction.

Good luck, Joe



Previous
Treatment of Skin Rash Allergy due to Atripla
Next
Drug interaction XANTHIN

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement